Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 29, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 7, 2018, 9:50 PM CDT for Ellsworth County, Kansas. It took effect at Oct 9, 2018, 3:51 AM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 9:50 PM CDT (02:50 UTC)
- In effect from
- Oct 9, 2018, 3:51 AM CDT
- Expired
- Oct 10, 2018, 6:11 PM CDT
- In force
- 38 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 143 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River at Ellsworth (ELWK1). The gauge peaked at 22.91 ft at Oct 10, 2018, 2:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06864500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
079
WGUS43 KICT 080250
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
950 PM CDT Sun Oct 7 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-081648-
/O.NEW.KICT.FL.W.0029.181009T2113Z-181011T0707Z/
/ELWK1.1.ER.181009T2113Z.181010T1200Z.181010T1907Z.NO/
950 PM CDT Sun Oct 7 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River At Ellsworth.
* From Tuesday afternoon until late Wednesday night.
* At 9:30 PM Sunday the stage was 6.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 21.4 feet by Wednesday morning. The river will fall
below flood stage by Wednesday early afternoon.
* Impact...At 21.0 feet...About 100 feet south of the Highway 14
bridge the road becomes flooded.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Ellsworth 20.0 6.8 Sun 9 PM 9.9 20.6 18.7
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
KSC169-081648-
/O.NEW.KICT.FL.W.0030.181010T0021Z-181012T0651Z/
/NCMK1.2.ER.181010T0021Z.181011T0000Z.181011T1851Z.NR/
950 PM CDT Sun Oct 7 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Smoky Hill River At New Cambria.
* From Tuesday evening until late Thursday night.
* At 8:45 PM Sunday the stage was 7.0 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue
to rise to near 31.0 feet by Wednesday evening. The river will fall
below flood stage by Thursday early afternoon.
* Impact...At 31.0 feet...All roads leading into New Cambria become
flooded. Old Highway 40 between Marymount Road and Whitmore Road is
closed due to flood waters.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
New Cambria 27.0 7.0 Sun 9 PM 9.4 26.9 31.0
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$11 follow-up statements
687
WGUS83 KICT 081353
FLSICT
Flood Statement
National Weather Service Wichita KS
853 AM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-090352-
/O.EXT.KICT.FL.W.0029.181009T0955Z-181011T1523Z/
/ELWK1.1.ER.181009T0955Z.181010T1200Z.181011T0323Z.NO/
853 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* From late tonight until Thursday morning.
* At 8:30 AM Monday the stage was 7.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 23.7 feet by Wednesday morning. The river
will fall below flood stage by Wednesday before midnight.
* Impact...At 24.0 feet...Extensive flooding of low-lying areas and
roads around the area will be impacted including Highway 14. The
bridge on Hwy 14 becomes flooded along with some homes around the
area.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Ellsworth 20.0 7.3 Mon 08 AM 21.0 23.7 17.3
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
Vaughan126
WGUS83 KICT 081519
FLSICT
Flood Statement
National Weather Service Wichita KS
1019 AM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-090519-
/O.CON.KICT.FL.W.0029.181009T0955Z-181011T1523Z/
/ELWK1.1.ER.181009T0955Z.181010T1200Z.181011T0323Z.NO/
1019 AM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* From late tonight until Thursday morning.
* At 9:30 AM Monday the stage was 7.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 23.7 feet by Wednesday morning. The river
will fall below flood stage by Wednesday before midnight.
* Impact...At 24.0 feet...Extensive flooding of low-lying areas and
roads around the area will be impacted including Highway 14. The
bridge on Hwy 14 becomes flooded along with some homes around the
area.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Ellsworth 20.0 7.4 Mon 09 AM 21.0 23.7 17.3
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
ADK034
WGUS83 KICT 082235
FLSICT
Flood Statement
National Weather Service Wichita KS
535 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-091235-
/O.CON.KICT.FL.W.0029.181009T0955Z-181011T1523Z/
/ELWK1.1.ER.181009T0955Z.181010T1200Z.181011T0323Z.NO/
535 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* From late tonight until Thursday morning.
* At 4:30 PM Monday the stage was 12.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 23.7 feet by Wednesday morning. The river
will fall below flood stage by Wednesday before midnight.
* Impact...At 24.0 feet...Extensive flooding of low-lying areas and
roads around the area will be impacted including Highway 14. The
bridge on Hwy 14 becomes flooded along with some homes around the
area.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Ellsworth 20.0 12.5 Mon 04 PM 21.0 23.7 17.3
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
JAS887
WGUS83 KICT 090053
FLSICT
Flood Statement
National Weather Service Wichita KS
753 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-091452-
/O.EXT.KICT.FL.W.0029.181009T0851Z-181011T1540Z/
/ELWK1.1.ER.181009T0851Z.181010T1200Z.181011T0340Z.NO/
753 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* From late tonight until Thursday morning.
* At 7:30 PM Monday the stage was 13.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 23.2 feet by Wednesday morning. The river
will fall below flood stage by Wednesday before midnight.
* Impact...At 24.0 feet...Extensive flooding of low-lying areas and
roads around the area will be impacted including Highway 14. The
bridge on Hwy 14 becomes flooded along with some homes around the
area.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Ellsworth 20.0 13.8 Mon 7 PM 21.4 21.1 16.1
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
Metzger807
WGUS83 KICT 090901
FLSICT
Flood Statement
National Weather Service Wichita KS
401 AM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-092300-
/O.CON.KICT.FL.W.0029.000000T0000Z-181011T1540Z/
/ELWK1.1.ER.181009T1800Z.181010T1200Z.181011T0340Z.NO/
401 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday morning.
* At 3:30 AM Tuesday the stage was 14.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 23.2 feet by Wednesday morning. The river will fall
below flood stage by late Wednesday evening.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14
Bridge will become inundated with about 1 ft depth of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Ellsworth 20.0 14.6 Tue 3 AM 23.2 18.1 14.6
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
Lawson290
WGUS83 KICT 091600
FLSICT
Flood Statement
National Weather Service Wichita KS
1100 AM CDT Tue Oct 9 2018
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Lindsborg affecting McPherson County.
Smoky Hill River Near Mentor affecting McPherson and Saline
Counties.
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
Smoky Hill River At New Cambria affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-100559-
/O.EXT.KICT.FL.W.0029.000000T0000Z-181011T1720Z/
/ELWK1.1.ER.181010T0438Z.181010T1200Z.181011T0520Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday afternoon.
* At 10:30 AM Tuesday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.0 feet by Wednesday morning. The river will fall below
flood stage by early Thursday morning.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14
Bridge will become inundated with about 1 ft depth of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Ellsworth 20.0 14.9 Tue 10 AM 22.0 19.5 17.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
KSC113-091630-
/O.CAN.KICT.FL.W.0031.000000T0000Z-181011T0215Z/
/LNSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Smoky Hill River At Lindsborg.
* At 10:30 AM Tuesday the stage was 17.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 19.7 feet
early Wednesday morning.
* Impact...At 19.0 feet...The river begins to flow out of its banks at
the Old Mill Campground.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Lindsborg 21.0 17.2 Tue 10 AM 19.3 10.5 10.2
&&
LAT...LON 3866 9792 3857 9774 3865 9766 3860 9758
3847 9766 3851 9792
$$
KSC113-169-091630-
/O.CAN.KICT.FL.W.0039.000000T0000Z-181011T1656Z/
/MTRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1100 AM CDT Tue Oct 9 2018
The Flood Warning is cancelled for
The Smoky Hill River Near Mentor.
* At 10:45 AM Tuesday the stage was 12.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 18.0 feet
early Wednesday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Mentor 20.0 12.5 Tue 11 AM 17.3 12.1 6.6
&&
LAT...LON 3865 9766 3871 9762 3886 9763 3883 9754
3869 9753 3860 9758
$$
KSC169-100559-
/O.EXT.KICT.FL.W.0030.181010T0300Z-181011T1727Z/
/NCMK1.1.ER.181010T0300Z.181010T1800Z.181011T0527Z.NO/
1100 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From this evening until Thursday afternoon.
* At 10:45 AM Tuesday the stage was 20.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 28.6 feet by early Wednesday afternoon. The river will fall
below flood stage by early Thursday morning.
* Impact...At 29.5 feet...Water covers Rail Road and Mill Street,
Cunningham Road and also First Street and Second Street.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 20.3 Tue 11 AM 28.2 25.3 17.6
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
JAS018
WGUS83 KICT 092131
FLSICT
Flood Statement
National Weather Service Wichita KS
431 PM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At New Cambria affecting Saline County.
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-101131-
/O.CON.KICT.FL.W.0029.000000T0000Z-181011T1720Z/
/ELWK1.1.ER.181010T0438Z.181010T1200Z.181011T0520Z.NO/
431 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday afternoon.
* At 4:16 PM Tuesday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 22.0 feet by Wednesday morning. The river will fall below
flood stage by early Thursday morning.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14
Bridge will become inundated with about 1 ft depth of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Ellsworth 20.0 19.0 Tue 04 PM 22.0 19.5 17.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
KSC169-101131-
/O.EXT.KICT.FL.W.0030.181010T0900Z-181012T0843Z/
/NCMK1.1.ER.181010T0900Z.181011T0000Z.181011T2043Z.NO/
431 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At New Cambria.
* From late tonight until late Thursday night.
* At 3:45 PM Tuesday the stage was 22.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 28.8 feet by Wednesday evening. The river
will fall below flood stage by Thursday afternoon.
* Impact...At 29.5 feet...Water covers Rail Road and Mill Street,
Cunningham Road and also First Street and Second Street.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
New Cambria 27.0 22.2 Tue 04 PM 27.5 28.3 22.3
&&
LAT...LON 3889 9765 3896 9737 3883 9737 3879 9753
$$
JAS754
WGUS83 KICT 100115
FLSICT
Flood Statement
National Weather Service Wichita KS
814 PM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-101514-
/O.EXT.KICT.FL.W.0029.000000T0000Z-181012T0105Z/
/ELWK1.1.ER.181009T2246Z.181010T1200Z.181011T1305Z.NO/
814 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday evening.
* At 7:45 PM Tuesday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by
Wednesday morning. The river will fall below flood stage Thursday
morning.
* Impact...At 24.0 feet...Extensive flooding of low-lying areas and
roads around the area will be impacted including Highway 14. The
bridge on Hwy 14 becomes flooded along with some homes around the
area.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Ellsworth 20.0 21.3 Tue 8 PM 22.9 17.7 15.1
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
Metzger015
WGUS83 KICT 101009
FLSICT
Flood Statement
National Weather Service Wichita KS
509 AM CDT Wed Oct 10 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-110008-
/O.EXT.KICT.FL.W.0029.000000T0000Z-181011T1330Z/
/ELWK1.1.ER.181009T2246Z.181010T0615Z.181011T0130Z.NO/
509 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday morning.
* At 4:46 AM Wednesday the stage was 2.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact...At 23.0 feet...The road 100 feet south of the Highway 14
Bridge will become inundated with about 1 ft depth of water.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Ellsworth 20.0 2.2 Wed 5 AM 17.8 14.5 10.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
Lawson191
WGUS83 KICT 101246
FLSICT
Flood Statement
National Weather Service Wichita KS
746 AM CDT Wed Oct 10 2018
...The flood warning continues for the following river in Kansas...
Smoky Hill River Near Russell affecting Russell County.
...The flood warning continues for the following river in Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-110245-
/O.EXT.KICT.FL.W.0051.000000T0000Z-181011T1500Z/
/RSLK1.1.ER.181010T0645Z.181010T1800Z.181011T0300Z.NO/
746 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Smoky Hill River Near Russell.
* Until Thursday morning.
* At 6:30 AM Wednesday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
afternoon. The river will fall below flood stage tonight.
* Impact...At 18.0 feet...Expect flooding of fields and low lying
areas especially on the left bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Russell 18.0 18.6 Wed 06 AM 16.8 12.9 9.6
&&
LAT...LON 3884 9904 3884 9849 3875 9849 3875 9904
$$
KSC053-110245-
/O.CON.KICT.FL.W.0029.000000T0000Z-181011T1330Z/
/ELWK1.1.ER.181009T2246Z.181010T0615Z.181011T0130Z.NO/
746 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Smoky Hill River At Ellsworth.
* Until Thursday morning.
* At 6:46 AM Wednesday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Impact...At 21.0 feet...About 100 feet south of the Highway 14
bridge the road becomes flooded.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Ellsworth 20.0 2.2 Wed 07 AM 17.8 14.5 10.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
CJ964
WGUS83 KICT 102311
FLSICT
Flood Statement
National Weather Service Wichita KS
611 PM CDT Wed Oct 10 2018
...The flood warning is cancelled for the following river in
Kansas...
Smoky Hill River At Ellsworth affecting Ellsworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC053-102341-
/O.CAN.KICT.FL.W.0029.000000T0000Z-181011T1330Z/
/ELWK1.1.ER.181009T2246Z.181010T0615Z.181010T2018Z.NO/
611 PM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
The Smoky Hill River At Ellsworth.
* At 6:01 PM Wednesday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 3:18 PM Wednesday.
* Forecast...The river will continue to fall to 16.8 feet by Thursday
morning.
* Impact...At 20.0 feet...Some flooding of low-lying areas, bottom
land and roads near the gage site can be expected. The Highway 14
Bridge is closed to southbound traffic at the gage site.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Ellsworth 20.0 19.5 Wed 6 PM 16.8 13.8 9.5
&&
LAT...LON 3884 9849 3871 9799 3858 9805 3875 9849
$$
ADKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 7:38 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 7, 7:38 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Wichita KS 738 PM CDT Sun Oct 7 2018 .SYNOPSIS... Issued at 227 PM CDT Sun Oct 7 2018 The current forecast remains on track with multiple consecutive rounds of heavy rain anticipated through Tue as a mid/upper trough approaches slowly from the west. Efficient rainfall production is anticipated as we remain within the moist tropical plume with PWATs running 200+ percent of normal. && .SHORT TERM...(This evening through Wednesday night) Issued at 227 PM CDT Sun Oct 7 2018 Tonight-Monday night...Surface cyclogenesis is underway across the Southern High Plains which will allow the warm front to continue mixing slowly north across the area this evening and tonight. As moisture is advected into central KS, areas of fog appear likely. Increasing low level flow will serve to transport low level moisture north across the area tonight with more widespread coverage of showers and storms anticipated with continued mid-level waa/isentropic upglide tonight and through the day on Monday. The more focused heavy rain potential through this period may be along and west of the Kansas Turnpike region where the frontal zone is progged to stall. We may see a handful of strong storms Mon-Mon night with steepening mid-level lapse rates and increasing deep layer shear but heavy rain is expected to remain the primary threat. Tue-Tue night...The mid/upper trough is progged to emerge over the Central Plains states on Tuesday and Tuesday night. The cold front will finally begin to march eastward across the area clearing southeast Kansas Tuesday evening. Some scattered showers may linger into the overnight hours, but the threat for additional heavy rain should rapidly come to an end from west to east as we move through the overnight hours on Tue. Once again, we may see a handful of strong or marginally severe storms along and ahead of the front on Tue but the primary threat will continue to be heavy rain and flooding concerns. Wed-Wed night...A stable post-frontal regime is anticipated across the area on Wed as high pressure settles over the area in the wake of the trough with dry weather and seasonably cool temperatures. .LONG TERM...(Thursday through Sunday) Issued at 227 PM CDT Sun Oct 7 2018 The mid/upper flow is progged to become more zonal and progressive with another shortwave trough progged to move across the area late in the week bringing additional chances for showers late Thu into early Fri. This system will be followed by another progressive clipper system over the weekend which will provide a reinforcing shot of cool air and only low probabilities for light precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 735 PM CDT Sun Oct 7 2018 IFR/LIFR anticipated at most sites through midday Monday. Threat of storms and modest instability will be primarily east of I-35 this evening as diffuse warm front lifts slowly north. Some improvement anticipated at KCNU/KICT in the morning, with KHUT/KSLN improving around midday. KRSL will be slowest to improve. Widespread IFR/LIFR is probable north of warm front. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 75 63 68 / 90 70 90 90 Hutchinson 59 71 58 64 / 90 80 90 90 Newton 62 73 61 66 / 100 70 90 90 ElDorado 64 76 64 70 / 80 60 80 90 Winfield-KWLD 66 78 65 71 / 100 60 80 90 Russell 51 64 51 58 / 90 90 80 80 Great Bend 52 68 52 60 / 90 90 80 80 Salina 55 71 58 64 / 90 80 90 90 McPherson 58 71 58 64 / 80 80 90 90 Coffeyville 70 83 68 78 / 70 30 50 80 Chanute 69 82 67 75 / 80 40 50 80 Iola 68 81 67 75 / 80 40 50 80 Parsons-KPPF 70 82 68 76 / 70 40 50 80 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>070-082-083-091>094-098. && SYNOPSIS...MWM SHORT TERM...MWM LONG TERM...MWM AVIATION...PJH
Hazardous weather outlook, Oct 7, 4:18 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 418 PM CDT Sun Oct 7 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 418 PM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms will become more numerous across the area tonight. Heavy rain will be possible with the more intense showers and storms. See latest flood watch and river flood warnings for additional details. Areas of fog will continue to impact portions of central and south central Kansas tonight. Visibilities could be reduced below a mile at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heavy rain and flooding will ramp up on Monday and Tuesday, especially along and west of the Kansas Turnpike. See latest flood watch and river flood warnings for additional details. A few of the stronger storms may produce wind gusts around 50 mph on Monday. For Tuesday, a few of the stronger storms over eastern Kansas may produce large hail and damaging winds in addition to heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 37 min |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Saline | 4 days |
| Oct 7, 9:56 PM CDT | River Flood Warning | ICT | McPherson | 64 hr |
| Oct 7, 10:01 PM CDT | River Flood Warning | ICT | Lincoln | 42 hr |
| Oct 7, 10:06 PM CDT | Areal Flood Warning | ICT | Chautauqua | 12 hr |
| Oct 7, 10:55 PM CDT | Special Weather Statement | ICT | Wilson | 95 min |
| Oct 8, 2:54 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 7 hr |
| Oct 8, 7:17 AM CDT | River Flood Warning | ICT | Allen | 69 hr |
| Oct 8, 8:48 AM CDT | Areal Flood Warning | ICT | Kingman | 3 days |
| Oct 8, 9:30 AM CDT | River Flood Warning | ICT | Butler | 65 hr |
| Oct 8, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Oct 8, 9:53 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 3 days |
| Oct 8, 9:56 AM CDT | River Flood Warning | ICT | Sumner | 4 days |
| Oct 8, 9:58 AM CDT | River Flood Warning | ICT | Sedgwick | 4 days |
| Oct 8, 9:59 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 4 days |
| Oct 8, 10:14 AM CDT | River Flood Warning | ICT | McPherson, Saline | 70 hr |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase | 5 days |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase, Lyon | 65 hr |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Oct 8, 11:45 AM CDT | Areal Flood Warning | ICT | Harper | 5 days |
| Oct 8, 11:54 AM CDT | Special Weather Statement | ICT | Saline | 36 min |
| Oct 8, 12:50 PM CDT | Special Weather Statement | ICT | Sumner | 40 min |
| Oct 8, 12:54 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 24 hr |
| Oct 8, 12:58 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 24 hr |
| Oct 8, 1:03 PM CDT | Areal Flood Warning | ICT | Sumner | 24 hr |
| Oct 8, 1:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Oct 8, 1:34 PM CDT | Areal Flood Warning | ICT | Sedgwick | 24 hr |
| Oct 8, 3:20 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Oct 8, 4:11 PM CDT | River Flood Warning | ICT | Sedgwick | 52 hr |
| Oct 8, 4:12 PM CDT | Areal Flood Warning | ICT | Marion | 46 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Butler, Cowley | 52 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Oct 8, 4:59 PM CDT | River Flood Warning | ICT | Marion | 3 days |
| Oct 8, 5:10 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Oct 8, 5:35 PM CDT | Areal Flood Warning | ICT | Saline | 42 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.